MAUDE Adverse Event Report: REFER TO SECTION H10 G2 COMPLEX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 G2 COMPLEX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 641CX0306
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.(b)(4).Initial reporter phone, fax, and e-mail were not provided.(b)(4).The product is available for evaluation and testing; however, it has not been received to date (which is indicated as "other" in device evaluated by mfr?).Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization an anterior communicating artery aneurysm, the physician encountered strong resistance while pushing the 3x6 g2 complex xtrasoft (641cx0306/p10435) thermo-mechanical coil delivery system through the midshaft of the echelon 10 (medtronic) microcatheter.The coil got stuck and could no longer advance.The issue required that the coil and microcatheter be removed as a unit.The coil was noted to be stretched upon removal from the microcatheter.The coil was still attached to the delivery system when removed from the microcatheter.The coil was replaced and the procedure was completed successfully.There was no report of consequence or impact to the patient.The surgery was delayed 10 minutes due to the event.No visible product damage was noted prior to the event.The coil was prepped and handled according to the instructions for use (ifu) guidelines.An adequate continuous flush was maintained through the microcatheter.There was no resistance encountered between the guidewire and the microcatheter when accessing the target site.Prior to this coil, two coils went through the same microcatheter without resistance.There were no apparent kinks in the microcatheter that may have contributed to the event.The user did not apply excessive force at any time during the case.Neck remodeling was not used.The product will be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by a healthcare professional, during a coil embolization an anterior communicating artery aneurysm, the physician encountered strong resistance while pushing the 3x6 g2 complex xtrasoft (641cx0306/p10435) thermo-mechanical coil delivery system through the midshaft of the echelon 10 (medtronic) microcatheter.The coil got stuck and could no longer advance.The issue required that the coil and microcatheter be removed as a unit.The coil was noted to be stretched upon removal from the microcatheter.The coil was still attached to the delivery system when removed from the microcatheter.The coil was replaced and the procedure was completed successfully.There was no report of consequence or impact to the patient.The surgery was delayed 10 minutes due to the event.No visible product damage was noted prior to the event.The coil was prepped and handled according to the instructions for use (ifu) guidelines.An adequate continuous flush was maintained through the microcatheter.There was no resistance encountered between the guidewire and the microcatheter when accessing the target site.Prior to this coil, two coils went through the same microcatheter without resistance.There were no apparent kinks in the microcatheter that may have contributed to the event.The user did not apply excessive force at any time during the case.Neck remodeling was not used.No further information was provided.The device was returned with its inner pouch.Labeling on the inner pouch matched the product documented in the complaint.The stretched embolic coil passed through the resheathing tool.It was tangled around the device positioning unit (dpu) on the proximal side of the resheathing tool.The distal end of the embolic coil was located in the green introducer.There was a bend in the green introducer approximately 8 cm from the distal end.There were bends in the dpu core wire approximately 10 cm, 11 cm, and 122 cm from the proximal end.The ball tip was intact.The stretched embolic coil passed through the resheathing tool.The v-notch of the resheathing tool was undamaged.The embolic coil and suture filaments were tangled on the proximal side of the resheathing tool.The articulating joint was aligned.The resistance heating (rh) coil had not been heated.The distal outer sheath was damaged over the proximal end of the rh coil.Advancement could not be tested because the embolic coil is stretched.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the device was impeded in the microcatheter could not be confirmed.The damage to the embolic coil prevented it from advancing out of the introducer, and so advancement through a microcatheter could not be tested.The complaint that the embolic coil was stretched was confirmed.The embolic coil was severely stretched, and the stretched embolic coil was tangled around the dpu.Because of the severe damage to the embolic coil, the cause of the reported issue when advancing the embolic coil cannot be determined.An embolic coil becomes stretched when excessive retraction force is applied when the device is prevented from moving.The microcatheter used in the event was not returned, so it cannot be determined whether the microcatheter contributed to the stretching of the embolic coil.There was a bend in the green introducer.The bend approximately aligned with the location of the end of a rotating hemostatic valve (rhv).Lateral force applied to the device while it is constrained by the rhv could create such a bend.Trying to withdraw the embolic coil while the green introducer is bent could provide sufficient resistance to cause stretching.There was also some damage to the rh coil section of the dpu.This damage could be from the same event that caused the damage to the embolic coil.100% of devices are inspected in-process for kinks in the dpu, introducer, and embolic coil and for stretching of the embolic coil.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, based on the analysis it appears that procedural and handling factors, including device interaction, may have contributed to the event and damages noted on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
G2 COMPLEX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7479167
Report Number3008114965-2018-00614
Device Sequence Number10811532
Product Code KRD
UDI-Device Identifier10878528008948
UDI-Public10878528008948
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K120686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number641CX0306
Device Lot NumberP10435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2018
Initial Date Received by Manufacturer 04/13/2018
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1